Alert archive / Maine / Frost Advisories in 2012
Frost Advisory 7, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Sep 24, 2012, 2:59 PM EDT for Penobscot County, Piscataquis County, Washington County, Maine. It took effect at Sep 25, 2012, 3:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2012, 2:59 PM EDT (18:59 UTC)
- In effect from
- Sep 25, 2012, 3:00 AM EDT
- Expired
- Sep 25, 2012, 6:02 AM EDT
- In force
- 3 hr
- Issued by
- NWS Caribou, ME
Counties Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 90 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
970 WWUS71 KCAR 241859 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 259 PM EDT MON SEP 24 2012 MEZ011-032-250400- /O.NEW.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/ CENTRAL PENOBSCOT-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DANFORTH...VANCEBORO...TOPSFIELD 259 PM EDT MON SEP 24 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY. * TEMPERATURES...35 TO 40 WITH SOME LOWER 30S POSSIBLE IN THE NORMALLY COLDER AND MORE SHELTERED LOCATIONS. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
5 follow-up statements
869 WWUS71 KCAR 242157 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 557 PM EDT MON SEP 24 2012 MEZ031-250600- /O.EXA.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/ SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...DOVER-FOXCROFT...MILO...GUILFORD 557 PM EDT MON SEP 24 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY. * TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MEZ011-032-250600- /O.CON.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/ CENTRAL PENOBSCOT-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DANFORTH...VANCEBORO...TOPSFIELD 557 PM EDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY... * TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. * TIMING...LATE TONIGHT INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NORCROSS
909 WWUS71 KCAR 250205 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1005 PM EDT MON SEP 24 2012 MEZ011-031-032-251000- /O.CON.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 1005 PM EDT MON SEP 24 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY... * TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. * TIMING...OVERNIGHT INTO EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NORCROSS
684 WWUS71 KCAR 250441 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1241 AM EDT TUE SEP 25 2012 MEZ011-031-032-251100- /O.CON.KCAR.FR.Y.0007.120925T0700Z-120925T1100Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 1241 AM EDT TUE SEP 25 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. * TIMING...OVERNIGHT INTO EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
482 WWUS71 KCAR 250706 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 306 AM EDT TUE SEP 25 2012 MEZ011-031-032-251100- /O.CON.KCAR.FR.Y.0007.000000T0000Z-120925T1100Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 306 AM EDT TUE SEP 25 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID TO UPPER 30S...WITH LOCALLY COLDER READINGS. THE BEST CHANCES FOR FROST WILL BE IN THE NORMALLY COLDER LOW LYING AREAS WHERE COLD AIR IS ABLE TO DRAIN. * TIMING...OVERNIGHT INTO EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
359 WWUS71 KCAR 251002 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 602 AM EDT TUE SEP 25 2012 MEZ011-031-032-251115- /O.CAN.KCAR.FR.Y.0007.000000T0000Z-120925T1100Z/ CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 602 AM EDT TUE SEP 25 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST ADVISORY. NO ADDITIONAL FROST IS EXPECTED IN THE ADVISORY AREA AS TEMPERATURES WILL BEGIN RISING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 24, 2:58 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 24, 2:58 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 258 PM EDT MON SEP 24 2012 .SYNOPSIS... HIGH PRESSURE WILL MOVE EAST TONIGHT AND TUESDAY. A COLD FRONT WILL CROSS THE REGION LATER WEDNESDAY THROUGH EARLY THURSDAY. HIGH PRESSURE WILL RETURN FOR LATER THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... SFC RIDGE OF HIGH PRES ACROSS THE REGION ATTM W/ UPPER DISTURBANCE CURRENTLY SWINGING EWRD ACROSS THE REGION. THIS DISTURBANCE CAUSING AN INCREASE IN CLDS ACROSS SPCLY WRN AND SRN AREAS W/ RADAR EVEN SHOWING A FEW PSBL LGT SHOWERS IN ZN 10 NR GNR ATTM... THIS SYSTEM WILL MOVE E OF THE AREA BY THIS EVE AND THIS COMBINED W/ THE LOSS OF DY TIME HEATING SHOULD QUICKLY BRING ANY SHOWERS TO AN END AND ALLOW CLDS TO DECREASE. WILL CONT LOW CHC POPS ACROSS WRN AND SWRN AREAS THRU THE REMAINDER OF THE AFTN HRS. THEREAFTER...THE STAGE WILL BE SET FOR ANOTHER CHILLY NGT THO W/ THE SFC RIDGE AXIS TO THE E OF THE AREA AS WELL...A LGT S TO SW RETURN FLOW WILL DEVELOP ACROSS OUR AREA AND RESULT IN CONDS NOT AS FAVORABLE AS LAST NGT FOR MAX COOLING AND FROST POTENTIAL. AS A RESULT...WILL JUST ISSUE A FROST ADV FOR OUR E CENTRAL AREAS INCLUDING ZNS 11/32 AND THIS THREAT ATTM APPEARS MARGINAL AT BEST... OTHERWISE...S TO SW RETURN FLOW INCREASES ON TUE AS A COLD FRONT APPROACHES FROM THE W. TEMPS WILL WARM A FEW DEGREES OVR TODAY W/ RATHER BRISK SW WINDS INCREASING TO 10-20 MPH W/ A FEW GUSTS UP TO 30 MPH PSBL. CAN ALSO NOT RULE OUT A FEW LGT SHOWERS FAR NWRN AREAS TUE AFTN. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE IS EXPECTED TO BE LOCATED TO THE EAST OF NEW ENGLAND AT THE BEGINNING OF THIS PERIOD. A COLD FRONT AND UPPER TROUGH WILL APPROACH FROM THE WEST WEDNESDAY THEN MOVE ACROSS THE STATE WEDNESDAY NIGHT. HIGH PRESSURE AND COLDER AIR WILL BUILD IN BEHIND THE FRONT THURSDAY. HAVE USED A BLEND OF THE NAM...GFS40...SREF AND ECMWF FOR POPS AND QPF. FOR WIND WILL BLEND THE NAM12 AND GMOS. FOR TEMPERATURE AND DEW POINT WILL USE GMOS AND WILL RAISE MAXIMUM TEMPERATURE FOR THURSDAY WITH SKIES EXPECTED TO CLEAR. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE EXTENDED MODELS CONTINUE BE IN GOOD AGREEMENT EARLY IN THE LONG TERM. A LOW PRESSURE SYSTEM NE OF MAINE IN THE CANADIAN MARITIMES...A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GREAT LAKES REGION INTO MAINE. A COLD CORE LOW OVER HUDSON BAY. THE HIGH PRESSURE RIDGE WILL SLOWLY RIDGE ACROSS MAINE OVER THE FOLLOWING DAY AND A HALF. A NEW LOW ALONG THE COAST OF VA GFS...NJ ECMWF WILL BEGIN TO MOVE NORTH INTO SRN ME EARLY SUNDAY MORNING. THE ECMWF MOVES THE LOW TO CAP CODE...WITH AN OCCLUDED FRONT WRAPPED AROUND THE LOW EXTENDING INTO SRN ME...THE GFS MOVES ITS LOW NORTH TO NJ...MAINTAINS THE HIGH RIDGE ACROSS ME. BY SUN EVNG THE ECMWF MOVES THE LOW N INTO THE SW COAST OF MAINE...THE OCCLUDED FRONT INTO NRN ME. THE GFS MOVES THE LOW OFF THE COAST OF NJ...MAINTAINS THE HIGH OVER MAINE. BY MON MRNG THE ECMWF MOVES THE LOW INTO SRN QUEBEC...THE OCCLUDED FRONT EXTENDING EAST INTO THE CANADIAN MARITIMES...THE GFS MOVES THE LOW TO CAP CODE...WRAPS THE OCCLUDED FRONT INTO SRN ME. BY MON EVNG THE ECMWF MOVES THE LOW INTO E CNTRL QUEBEC...BEGINS TO BUILD HIGHER PRESSURE INTO ME. THE GFS MOVES THE LOW TO THE MIDCOAST REGION OF ME...THE OCCLUDED FRONT WRAPPED THROUGH CNTRL ME...THROUGH ERN NEW BRUNSWICK...THEN SOUTH ACROSS NOVA SCOTIA. THOUGH THE GFS AND ECMWF HAVE VASTLY DIFFERENT TIMING...THE SYSTEMS APPEAR TO BE ON THE SAME TRACK...WITH THE GFS FOLLOWING THE ECMWF ABOUT 24 TO 30 HR BEHIND. LOADED GMOS... MADE MINOR ADJUSTMENTS TO SKY AND POPS THROUGH THE PERIOD. POPS TO HIGH FOR THE SKYCON FORECAST. LOADED NAWAVE 4 FOR SEAS IN THE COASTAL WATERS. ADDED 20 PERCENT FOR WNDS OVR THE WATERS...15 PERCENT OVR LAND. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... NEAR TERM: VFR CONDS EXPECTED THRU TUE... SHORT TERM: EXPECT VFR CONDITIONS TUESDAY NIGHT INTO WEDNESDAY. IFR/MVFR CONDITIONS EXPECTED WEDNESDAY NIGHT. VFR CONDITIONS EXPECTED THURSDAY. && .MARINE... NEAR TERM: INCREASING S TO SW SFC GRADIENT OVR THE WATERS WILL LEAD TO INCREASING WNDS/SEAS OVR THE WATERS TUE AFTN AND COULD APPROACH MARGINAL LEVELS LATE. HOWEVER...ATTM EXPECT THESE TO REMAIN JUST BLO SCA LEVELS. SHORT TERM: FOR WIND HAVE BLENDED THE NAM12 AND GFS40. FOR WAVES: A SOUTHERLY FETCH IS EXPECT TO DEVELOP ACROSS THE GULF OF MAINE WEDNESDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. HAVE USED THE NAM/SWAN FOR WAVES THROUGH 0000Z THURSDAY THEN TRANSITION TO THE WNA/4. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...FROST ADVISORY FROM 3 AM TO 7 AM EDT TUESDAY FOR MEZ011-032. MARINE...NONE. && NEAR TERM...KHW SHORT TERM...MIGNONE LONG TERM...NORTON AVIATION...KHW MARINE...KHW/MIGNONE
Hazardous weather outlook, Sep 24, 2:57 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 257 PM EDT MON SEP 24 2012 MEZ001>006-010-015>017-029>031-251900- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS- 257 PM EDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ011-032-251900- CENTRAL PENOBSCOT-NORTHERN WASHINGTON- 257 PM EDT MON SEP 24 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-251900- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 257 PM EDT MON SEP 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.